MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using pod packing coils (packing coil) and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, the physician successfully implanted one packing coil into the target vessel using the microcatheter.Another packing coil was advanced into the target vessel; however, the packing coil would not anchor properly.While advancing and retracting the packing coil, the coil unintentionally detached.Therefore, the microcatheter containing the detached packing coil was removed from the patient.The procedure was completed using a non-penumbra microcatheter and two non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned embolization coil confirmed that the embolization coil was detached from its pusher assembly, and the pusher assembly was not returned for evaluation.Based on the return condition, the root cause of the reported complaint could not be determined.Further evaluation revealed offset coil winds on the embolization coil.This damage is likely incidental to the complaint and may have occurred due to manipulation against resistance during use.The reported mildly tortuous and mildly calcified patient¿s anatomy may have contributed to resistance during the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20403654
Report Number3005168196-2024-00342
Device Sequence Number17707634
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public00814548017648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF00005796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005